MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Catalog Number 788426
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had previously undergone surgery for ureteral stones, and ureteral stricture was observed during the operation, so a ureteral stent was placed.On (b)(6) 2025, the patient returned for a follow up and had a 4.7fr ureteral stent bard replaced.The theoretical lifespan of this type of ureteral stent is more than one year, and the patient was advised to return for a follow up after six months to replace or remove the ureteral stent.On (b)(6) 2026, the patient returned to the hospital for planned removal of the ureteral stent after a six-month interval, but the stent was found to be entrapped and could not be removed.After hospitalization, surgical treatment was performed under anesthesia.During the surgery, stones were observed on the surface of the left ureteral stent, and a thin shell stone had adhered to the upper segment of the left ureteral stent.The stones were crushed with lithotripsy forceps and the ureteral stent along with the stones was gradually removed, and a ureteral stent was reinserted.The theoretical lifespan of this type of ureteral stent was more than one year, but in this patient, stone adhesion occurred on the stent surface within six months, causing entrapment during stent removal, increasing the difficulty of removal, raising patient costs, and negatively affecting the patient experience.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it states.Precautions: ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician.In consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.Potential complications: potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: edema ¿ stone formation ¿ peritonitis.Extravasation.Ureteral reflux.Stent dislogdgement.Fistula formation.Loss of renal function fragmentation, migration, occlusion.Hemorrhage.Pain/discomfort ¿ stent encrustation.Hydronephrosis.Perforation of kidney, renal.Ureteral erosion.Infection pelvis, ureter and/or bladder.Urinary symptoms.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24960243
Report Number1018233-2026-02654
Device Sequence Number18783204
Product Code FAD
UDI-Device Identifier00801741015687
UDI-Public(01)00801741015687(11)250217(17)290826(10)NGJY0180
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number788426
Device Lot NumberNGJY0180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown